I wrote an entry a few days ago about what I went through when I had to be rushed to emergency and was told that I had a perforated bowel. If you are new to my blog, you may Click here for that entry.
This morning I woke up and decided that I would do some research on a couple of the medications I’m taking, namely naproxen.
As mentioned in previous posts, I have avascular necrosis. The fact that I have avascular necrosis makes it difficult for me to walk sometimes. When I explained this to my doctor, he prescribed naproxen. Naproxen is an anti inflammatory drug. It basically reduces the hormones in your body that cause inflammation that cause pain in your body.
I must admit, after taking this drug, the pain in my knee and especially in my hip, where the pain is more severe, decreased significantly. I was able to walk around with a lot less pain, and that was a huge deal (and relief) for me.
Months later when I ended up with a perforated bowel, doctors looked at me and scratched their heads. They were baffled and didn’t know or understand why this happened. When you have a disease like Lupus…the popular thing to do/say is “Well…it was probably your Lupus that caused this to happen.”
Well, I googled Naproxen, and whatever did I find?
Call your doctor at once if you have symptoms of bleeding in your stomach or intestines. This includes black, bloody, or tarry stools, or coughing up blood or vomit that looks like coffee grounds.
I found this info on drugs.com, and the specific link to Naproxen can be found here.
I’m pretty saddened, irritated, and angry at this. No one seemed to know that this medication could (and probably was) the reason I developed a hole in my intestine. Everyone had their own reasoning and explanation as to why this happened.